advertisement
Question
Posted by: Loyiso | 2010/02/09

Dark patches on my cheeks

In 2006 i developed a dark patch on my right cheek. At first i thought it was a sunburn and it would go away without any treatment. But it never went away. Last year, 2009 the same dark patch developed on my left cheeck except that it' s still small. I saw a dermatologist last year who told me it could relate to genes from the family and gave me an ointment to apply on the mark at night as well as the suncreen. The ointment was to make the dark patches lighter. He said it was just to maintain the skin but would not make the darks marks to go away. It was working to making my skin lighter but it also made my skin sensitive and painful in the affected area when i shave. I decided to give up and i need advice and second opinion. My mother do have this marks. These marks embarrass me since they normally develop in females mostly. Any advice or good dermatologist in PE.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnti-ageing expert

Hi Loyiso, thank you for the question.

From your description it seems that the marks on your cheeks are pigmentation. There are a number of alternative options for the treatment of pigmentation such as sun avoidance, SPF applied several times daily, superficial chemical peels, topical depigmenting creams, and ablative fractional treatments that are safe to use in darker skin individuals (such as Syneron’s Matrix RF). If the topical product prescribed by the dermatologist was helping (most probably hydroquinone) then one may consider a lighter percentage to reduce the sensitivity. Unfortunately I am not aware of any of the dermatologists in PE.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anti-ageing expert | 2010/02/14

Hi Loyiso, thank you for the question.

From your description it seems that the marks on your cheeks are pigmentation. There are a number of alternative options for the treatment of pigmentation such as sun avoidance, SPF applied several times daily, superficial chemical peels, topical depigmenting creams, and ablative fractional treatments that are safe to use in darker skin individuals (such as Syneron’s Matrix RF). If the topical product prescribed by the dermatologist was helping (most probably hydroquinone) then one may consider a lighter percentage to reduce the sensitivity. Unfortunately I am not aware of any of the dermatologists in PE.

Reply to anti-ageing expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement